Can I ask you a medical question. I’ve been having some really fast heart beats at rest over 120bpm that were hurting, so I went to a clinic walk in today and they said it was Superventricular Tachycardia… I’m wondering if this can be caused by propecia and if maybe I should stop taking it? They said I should go see a cardiologist.
I do not believe supraventricular tachycardia (SVT) is a side effect of Propecia. I don’t recall any cases where Propecia (finasteride) caused an irregular heartbeat. If you’re also using minoxidil, that is the more likely culprit, since minoxidil has actually been linked to cardiac issues.
Some causes of SVT can be from anything with caffein (coffee, energy drinks), certain cold medications that have pseudoephedrine (Sudafed), or stimulants (cocaine). Sometimes there may be no direct cause from any extraneous source, but rather an inherent issue with your heart’s electrical system.
In any case, SVT can be serious or lead to something more serious, so you should see a cardiologist for this.